MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2012X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A euphora rx ptca balloon catheter was used to treat a moderately tortuous, non calcified lesion exhibiting 95% stenosis in the mid diagonal branch.The device was not inspected.Negative prep was performed with no issues.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.The lesion was pre dilated using the 2.0 x 12 euphora balloon in the proximal diagonal.It was reported that the balloon burst at 12atm during the first inflation in the proximal diagonal resulting in a localized dissection in the proximal and mid vessel.An attempt was made to pass a 2.0 x 12mm resolute drug eluting stent but this was unsuccessful.An non medtronic 2.0 x 8mm balloon was successfully passed into the mid diagonal and successfully deployed at 8 atm.A 2.0 x 8mm resolute drug eluting stent was deployed into the proximal diagonal at 12 atm which successfully resolved the localized dissection.
 
Additional Manufacturer Narrative
Product analysis summary: a kink was evident on the hypotube.The balloon folds were expanded.Blood was visible in the balloon and inflation lumen.There was no damage evident to the proximal balloon bond.It was not possible to inflate the balloon.The device was placed in the waterbath to disperse the blood and aid inflation.Upon removal, the balloon was inflated with blood indicating a leak on the inner member or a burst.Damage was evident to the proximal balloon bond post inflation.It was not possible to deflate the balloon due to the damaged balloon bond.The balloon maintained pressure.Upon visual inspection of the balloon a burst site evident on the distal section of the balloon working length.Coagulated blood prevented the liquid exiting the burst site.The material was protruding outwards at the burst site.The outer shaft and balloon material were cut away to expose the inner member, to determine if there was a puncture site.Upon visual inspection there was no puncture site on the inner member.There was no other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8910577
Report Number9612164-2019-03485
Device Sequence Number18903605
Product Code LOX
UDI-Device Identifier00643169559882
UDI-Public00643169559882
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2021
Device Catalogue NumberEUP2012X
Device Lot Number217535675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer10/18/2019
11/20/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date11/13/2019
11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;